Wednesday, March 22, 2006
Britain Now Raises the Health Issue of Strattera
The British are now saying that a new report links drug company Lilly’s Strattera with heart rhythm problems and seizures. This drug has already been linked to rare cases of liver damage and suicidal thoughts and behaviors. But now British authorities have associated this drug with seizures and a lengthening of time between heartbeats, which could be potentially dangerous, in what they consider a handful of more than 3.7 million people who have been using the drug since it came out in 2002. These warnings are based on an internal report that was made by the British Medicine and Healthcare Products Regulatory Agency, which is the equivalent of the U.S. FDA. British authorities are updating the label on the medication to warn about the possible side effects. At the moment, no warnings are planned to be given to doctors and their patients taking the medicine here in the states and the U.S. label for Strattera contains no warning of seizures.